Alert archive / Kentucky / Special Weather Statements in 2021

Special Weather Statement, NWS Paducah, KY

October 15, 2021Trigg County, Kentucky

NWS Paducah, KY issued this special weather statement at Oct 15, 2021, 3:09 PM CDT for Trigg County, Kentucky. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 15, 2021, 3:09 PM CDT (20:09 UTC)
Expired
Oct 15, 2021, 3:45 PM CDT
In force
36 min
Issued by
NWS Paducah, KY
Hail
0.00 in
Wind
30

County Trigg County, KY

The radar

The Paducah radar (KPAH), 68 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 15, 3:40 PM CDTTSTM WND DMG1 Wnw Cadiz, KYA TREE FELL ON A POWER LINE AND BROUGHT DOWN 3 POLES ALONG MARTINDALE DRIVE. REPORT FROM PRECC.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.2 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-10-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 47 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-10-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 169 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
47 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
810 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
169 m²/s²
0-3 km storm-relative helicity
215 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

109 
WWUS83 KPAH 152009
SPSPAH

Special Weather Statement
National Weather Service Paducah KY
309 PM CDT Fri Oct 15 2021
 
KYZ011>013-152045-
Lyon KY-Caldwell KY-Trigg KY-
309 PM CDT Fri Oct 15 2021

...Strong thunderstorms will impact portions of south central
Caldwell, central Trigg and southern Lyon Counties through 345 PM
CDT...

At 308 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southwest of Eddyville to 7 miles
northwest of Land Between The Lakes Area to 10 miles southeast of
Benton. Movement was east at 35 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Strong thunderstorms will be near...
  Land Between The Lakes Area around 320 PM CDT.

Other locations in the path of these storms include Canton, Cadiz and
Cobb.

This includes Interstate 24 in Kentucky between Mile Markers 54 and
62.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Paducah.

If on or near Kentucky or Barkley Lakes, get out of the water and 
move indoors or inside a vehicle. Remember, lightning can strike out 
to 10 miles from the parent thunderstorm. If you can hear thunder, 
you are close enough to be struck by lightning. Move to safe shelter 
now! Do not be caught on the water in a thunderstorm.

Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
western Kentucky.

&&

LAT...LON 3678 8812 3681 8813 3686 8815 3691 8818
      3693 8819 3694 8818 3700 8779 3700 8773
      3678 8783 3676 8811
TIME...MOT...LOC 2008Z 258DEG 31KT 3696 8814 3691 8814 3674 8823 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

$$

SMITH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this special weather statement went out at Oct 15, 12:54 PM CDT, 2 hours 15 minutes earlier.

Area forecast discussion, Oct 15, 12:54 PM CDT, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
1254 PM CDT Fri Oct 15 2021

.UPDATE...
Issued at 1254 PM CDT Fri Oct 15 2021

The Severe Thunderstorm Watch is primarily for late this afternoon
into the early evening when the HREF indicates that updraft
helicity will be maximized over the watch area. It is uncertain
whether any downstream watch will be needed. If the HREF is
correct there will likely not be another watch after this current
one.

The AVIATION section has been updated for the 18Z TAF issuance.

&&

.SHORT TERM...(Today and Tonight)
Issued at 350 AM CDT Fri Oct 15 2021

Increased forcing/ascent will develop today as a progressive,
neutrally tilted, H50 trof shifts east into the Plains.
Meanwhile, a weak surface low currently over southern IL will lift
northeast into central IN this morning, and serve to drag a
trailing cold front southeast across the forecast area this
afternoon. Surface dew points in the mid/upper 60s are already in
place ahead of the front. However, uncertainty still exists on the
amount of instability that will be generated before the front
moves through the area by around 00z this evening.

MUCAPE values are now progged to stay closer to 500-800 J/KG, but
could jump above 1000 or so if the sun manages to pop out for
awhile today. 0-6 KM Bulk Shear values of near or above 50 kts
would likely support organized storms, which could evolve into a
QLCS with time. Straight line/unidirectional hodographs suggest a
multi-cellular convective mode with the possibility of storm
splitting supercells ahead of the surface front this afternoon,
esp along/south of the OH River. A brief tornado or two cannot be
ruled out in this type of environment.

Rain chances will continue for awhile in the post frontal
environment this evening east of the MS river in a region of
ascent ahead of the approaching mid level trof. However, the rain
should come to an end later in the evening as the trof moves into
the MS River Valley. Much cooler and drier air will rush in on the
heals of the front overnight. In fact, temperatures by sunrise
Saturday will likely be in the mid/upper 40s at most locations.

.LONG TERM...(Saturday through Thursday)
Issued at 350 AM CDT Fri Oct 15 2021

The PAH forecast area will be under the influence of high pressure
over the weekend into early next week.  Saturday will be our coolest
day as northwest winds bring much cooler air into the middle
Mississippi and lower Ohio valleys.  After well below normal highs
Saturday, temperatures will begin to moderate Sunday, and a warm up
will continue through mid week with a return of southerly flow as
the surface high moves east of our region.

As the surface high moves east, a low pressure system will move into
the upper Mississippi valley.  The low will drag a cold front toward
the PAH fa Wednesday, and model blends show some showers possibly
moving into our west and northwest counties Wednesday afternoon.
Chances of showers will spread east and continue into Wednesday
night and Thursday as the weak cold front pushes across the region.
QPF looks pretty light, with total amounts generally in around a
tenth of an inch. Kept pops in the slight to low chance range.

&&

.AVIATION...
Issued at 1254 PM CDT Fri Oct 15 2021

Scattered showers and isolated thunderstorms are expected to
increase in coverage over the region through the afternoon. TSRA
will likely be limited to the KPAH TAF near the cold front around
00Z. A brief period of IFR or MVFR ceilings are expected just
behind the front, with rapid clearing expected late evening into
the overnight hours. Northwest winds will increase significantly
behind the front with sustained winds 15-20kts and gusts 20-30kts.
Winds will diminish a bit overnight and then pick back up with
mixing Saturday morning. Gusts Saturday will be up to around
20kts.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&

UPDATE...DRS
SHORT TERM...GM
LONG TERM...RST
AVIATION...DRS
Hazardous weather outlook, Oct 15, 12:45 PM CDT, 2 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
1245 PM CDT Fri Oct 15 2021

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-161000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
1245 PM CDT Fri Oct 15 2021

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...This Afternoon and Tonight

Scattered thunderstorms will primarily impact the Missouri
Bootheel and west Kentucky this afternoon into the early evening.
A few severe storms with a damaging wind threat will be possible
in the 5 PM to 8 PM period from the Bootheel through the Purchase
Area. An isolated tornado cannot be ruled out in that area.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested for late this afternoon and early
evening over the Missouri Bootheel and the Purchase Area of west
Kentucky.

DRS

In the hours before

Special weather statement, Oct 15, 1:44 PM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Paducah KY
144 PM CDT Fri Oct 15 2021

KYZ001-002-151930-
Fulton KY-Hickman KY-
144 PM CDT Fri Oct 15 2021

...A strong thunderstorm will impact portions of southeastern Fulton
and southeastern Hickman Counties through 230 PM CDT...

At 144 PM CDT, Doppler radar was tracking a strong thunderstorm near
Clayton, or near Hickman, moving east at 30 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Cayce around 200 PM CDT.

Other locations in the path of this storm include Fulton.

This includes Interstate 69 in Kentucky between Mile Markers 1 and 8.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Paducah.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
western Kentucky.

&&

LAT...LON 3651 8931 3656 8930 3660 8882 3650 8882
TIME...MOT...LOC 1844Z 263DEG 27KT 3648 8919

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

SMITH
Special weather statement, Oct 15, 2:06 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Paducah KY
206 PM CDT Fri Oct 15 2021

KYZ006-151930-
Graves KY-
206 PM CDT Fri Oct 15 2021

...Strong thunderstorms will impact portions of northern Graves
County through 230 PM CDT...

At 205 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lovelaceville to 10 miles northwest of
Mayfield to near Fulgham. Movement was east at 40 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Mayfield around 225 PM CDT.

This includes Interstate 69 in Kentucky between Mile Markers 19 and
33.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Paducah.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
western Kentucky.

&&

LAT...LON 3670 8882 3677 8882 3677 8881 3694 8881
      3694 8849 3670 8849
TIME...MOT...LOC 1905Z 262DEG 35KT 3690 8881 3682 8879 3670 8884

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

SMITH
Local storm report, Oct 15, 2:39 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
239 PM CDT FRI OCT 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0227 PM     TSTM WND GST     1 N MAYFIELD            36.75N 88.65W
10/15/2021  E0 MPH           GRAVES             KY   TRAINED SPOTTER

            50 TO 55 MPH WIND GUSTS.

&&

DB
Local storm report, Oct 15, 2:45 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
245 PM CDT FRI OCT 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0227 PM     TSTM WND GST     1 N MAYFIELD            36.75N 88.65W
10/15/2021  E55.00 MPH       GRAVES             KY   TRAINED SPOTTER

            50 TO 55 MPH WIND GUSTS.

&&

DB
Special weather statement, Oct 15, 2:56 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Paducah KY
256 PM CDT Fri Oct 15 2021

KYZ009-152045-
Calloway KY-
256 PM CDT Fri Oct 15 2021

...Strong thunderstorms will impact portions of Calloway County
through 345 PM CDT...

At 255 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of Murray to 6 miles east of
Lynnville. Movement was east at 35 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Murray around 305 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Paducah.

If on or near Kentucky Lake, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
western Kentucky.

&&

LAT...LON 3652 8849 3672 8844 3674 8811 3670 8808
      3656 8803 3654 8803 3650 8805 3650 8830
TIME...MOT...LOC 1955Z 263DEG 31KT 3667 8842 3654 8845

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

SMITH
Special weather statement, Oct 15, 3:09 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Paducah KY
309 PM CDT Fri Oct 15 2021

KYZ011>013-152045-
Lyon KY-Caldwell KY-Trigg KY-
309 PM CDT Fri Oct 15 2021

...Strong thunderstorms will impact portions of south central
Caldwell, central Trigg and southern Lyon Counties through 345 PM
CDT...

At 308 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southwest of Eddyville to 7 miles
northwest of Land Between The Lakes Area to 10 miles southeast of
Benton. Movement was east at 35 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Land Between The Lakes Area around 320 PM CDT.

Other locations in the path of these storms include Canton, Cadiz and
Cobb.

This includes Interstate 24 in Kentucky between Mile Markers 54 and
62.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Paducah.

If on or near Kentucky or Barkley Lakes, get out of the water and
move indoors or inside a vehicle. Remember, lightning can strike out
to 10 miles from the parent thunderstorm. If you can hear thunder,
you are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.

Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
western Kentucky.

&&

LAT...LON 3678 8812 3681 8813 3686 8815 3691 8818
      3693 8819 3694 8818 3700 8779 3700 8773
      3678 8783 3676 8811
TIME...MOT...LOC 2008Z 258DEG 31KT 3696 8814 3691 8814 3674 8823

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

SMITH

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 15, 1:44 PM CDTSpecial Weather StatementPAHFulton46 min
Oct 15, 2:06 PM CDTSpecial Weather StatementPAHGraves24 min
Oct 15, 2:28 PM CDTSevere Thunderstorm WarningPAHGraves17 min
Oct 15, 2:33 PM CDTTornado WarningPAHGraves12 min
Oct 15, 2:49 PM CDTSevere Thunderstorm WarningPAHMarshall31 min
Oct 15, 2:56 PM CDTSpecial Weather StatementPAHCalloway49 min
Oct 15, 3:38 PM CDTSpecial Weather StatementPAHChristian52 min
Oct 15, 3:47 PM CDTSevere Thunderstorm WarningPAHChristian, Trigg43 min
Oct 15, 4:31 PM CDTSpecial Weather StatementPAHTodd29 min
Oct 15, 5:55 PM CDTSpecial Weather StatementPAHBallard65 min
Oct 15, 6:07 PM CDTSevere Thunderstorm WarningPAHBallard, McCracken18 min
Oct 15, 5:47 PM CDTSpecial Weather StatementPAHFranklin, Hamilton28 min
Oct 15, 6:47 PM CDTSpecial Weather StatementPAHWabash43 min

Nearby

Special Weather Statements in Kentucky, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.